MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ACTIVE-B12 (HOLOTRANSCOBALAMIN) (AB12); AB12 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ACTIVE-B12 (HOLOTRANSCOBALAMIN) (AB12); AB12 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All test results are analysed with reagent lot 32689016.The customer noticed variation/bias within ab12 reagent lot 32689016 in the low end of results in quality contol (qc) and with patient results.The reagent is not homogenous, particles/sediment can be seen in the bottom of the reagent readypack from the last two shipments.The same lot has been performing as specified earlier.The customer is calibrating ab12 assay more often and is also running qc as well.The customer received ab12 lot 33437017 for troubleshooting.The low control result on the advia centaur xpt 3 was 13.9 and the next morning the result was 20.The ranges for ab12 qc results are 11.7 to 19.5 for the low control and 45.3 to 75.5 for the high control.The reagent seemed to have also a sediment in the bottom of the reagent readypack.Siemens healthcare diagnostics is investigating the cause of the discordant ab12.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
Discordant high advia centaur xpt active-b12 (holotranscobalamin) (ab12) results were obtained on a patient sample.The customer observed the reagent is not homogenous, particles/sediment can be seen in the bottom of the reagent readypack for lot 32689016.The initial testing was on (b)(6) 2018 and the repeat testing was on (b)(6) 2018.The results were not reported to the physician.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the ab12 discordant results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00258 on october 16, 2018.On 11/15/2018 additional information: the oem manufacturer performed an onboard stability study with reagent lots 016 and 017 with quality control (qc) lot 313643398.Reagents were on board for 7 days starting 11/01/2018 and tested at 5 time points on 11/01, 11/02, 11/03, 11/06, and 11/07.Each reagent pack was inspected for settling on each day of testing.No settling was observed.All replicates and means were within specified control ranges for each time point.Because control values are consistently recovering on the high end of specification, further investigation is pending.The particle settling was not confirmed from this study.Siemens healthcare diagnostics continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00258 on october 16, 2018.Siemens filed the mdr 1219913-2018-00258 supplemental report 1 on november 29, 2018.12/20/2018 additional information: the customer started to use new ab12 reagent lot 019 on (b)(6) 2018.The reagent lot 019 is performing as specified.Siemens healthcare diagnostics continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00258 on october 16, 2018.Siemens filed the mdr 1219913-2018-00258 supplemental report 1 on november 29, 2018.Siemens filed the mdr 1219913-2018-00258 supplemental report 2 on january 07, 2019.On 03/28/2019 additional information: the oem manufacturer performed studies to investigate the observed high bias control recovery.Siemens complaint investigation included a multi-lot study and determined active-b12 (ab12) qc level 1 and 2 high bias to target, with intermittent level 1 failures on the advia centaur xp/xpt/cp with ab12 reagent lots 150016 and 150017.Investigation evaluated mcm performance and showed intermittent mcm level 2 and 3 failures on the advia centaur cp only.Patient performance is not impacted with reagent lots 150016 and 150017 and clinical utility of the assay remains intact.

Brand Name
ADVIA CENTAUR XPT ACTIVE-B12 (HOLOTRANSCOBALAMIN) (AB12)
Common Device Name
AB12 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7970421
Report Number1219913-2018-00258
Device Sequence Number202126
Product Code CDD
UDI-Device Identifier00630414603100
UDI-Public00630414603100
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2019
Device Model NumberN/A
Device Catalogue Number10995088
Device Lot Number32689016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/15/2018
12/20/2018
03/28/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/29/2018
01/07/2019
04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1